Regularity and existence of solutions of elliptic equations with p,q- growth conditions. (English) Zbl 0724.35043

This paper deals with weak solutions of ellipitic equations of the form: \[ (1.1)\quad \sum^{n}_{i=1}\partial_{x_ i}a^ i(x,Du)=b(x),\quad x\in \Omega, \] where \(\Omega\) is an open subset of \({\mathbb{R}}^ n\) and \(a^ i\) satisfy some nonstandard growth conditions: \[ \sum a^ i_{S_ i}(x,\xi)\lambda_ i\lambda_ j\geq m(1+| \xi |^ 2)^{(p-2)/2}| \lambda |^ 2,\quad | a^ i_{\xi_ i}(x,\xi)| \leq M(1+| \xi |^ 2)^{(q- 2)/2},\quad q\geq p\geq 2. \] The first is a regularity result: every weak solution to (1.1) of class \(W^{1,q}_{loc}(\Omega)\) is locally Lipschitz continuous in \(\Omega\). A second type of result concerns the existence of solutions to equation (1.1) satisfying some given Dirichlet boundary conditions: the “a priori” regularity results previously stated are applied here.
Reviewer: M.A.Vivaldi (Roma)


35J65 Nonlinear boundary value problems for linear elliptic equations
35D10 Regularity of generalized solutions of PDE (MSC2000)
Full Text: DOI


[1] Brezis, H, Analyse fonctionnelle, théorie et applications, (1983), Masson Paris · Zbl 0511.46001
[2] Di Benedetto, E, C1 + α local regularity of weak solutions of degenerate elliptic equations, Nonlinear anal. theory methods appl., 7, 827-850, (1983) · Zbl 0539.35027
[3] Donaldson, T, Nonlinear elliptic boundary value problems in Orlicz-Sobolev spaces, J. differential equations, 10, 507-528, (1971) · Zbl 0218.35028
[4] Evans, L.C, A new proof of local C1, α regularity for solutions of certain degenerate elliptic p.d.e., J. differential equations, 45, 356-373, (1982) · Zbl 0508.35036
[5] Fougeres, A, Opérateurs elliptiques du calcul des variations à coefficients très fortement non linéaires, C. R. acad. sci. Paris Sér. A, 274, 763-766, (1972) · Zbl 0248.47028
[6] Giaquinta, M, Growth conditions and regularity, a counterexample, Manuscripta math., 59, 245-248, (1987) · Zbl 0638.49005
[7] Giusti, E, Equazioni ellittiche del secondo ordine, (), No. 6 · Zbl 1308.35001
[8] Gossez, J.P, Surjectivity results for psuedo-monotone mappings in complementary systems, J. math. anal. appl., 53, 484-494, (1976) · Zbl 0325.47042
[9] Krasnosel’skiǐ, M.A; Rutickiǐ, Y.B, Convex functions and Orlicz spaces, (1961), Noordhoff Groningen
[10] Ladyzhenskaya, O; Ural’tseva, N, Linear and quasilinear elliptic equations, () · Zbl 0164.13002
[11] Leray, J; Lions, J.L, Quelques résultats de višik sur LES problèmes non linéaires par LES méthodes de minty-Browder, Bull. soc. math. France, 93, 97-107, (1965) · Zbl 0132.10502
[12] Lions, J.L, Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Dunod, Gauthier-Villars Paris · Zbl 0189.40603
[13] Marcellini, P, On the definition and the lower semicontinuity of certain quasiconvex integrals, Ann. inst. H. Poincaré analyse non linéaire, 3, 391-409, (1986) · Zbl 0609.49009
[14] Marcellini, P, Un exemple de solution discontinue d’un problème variationnel dans le cas scalaire, ()
[15] Marcellini, P, Regularity of minimizers of integrals of the calculus of variations with non standard growth conditions, Arch. rational mech. anal., 105, 267-284, (1989) · Zbl 0667.49032
[16] Moser, J, A new proof of de Giorgi’s theorem concerning the regularity problem for elliptic differential equations, Comm. pure appl. math., 13, 457-468, (1960) · Zbl 0111.09301
[17] Robert, J, Opérateurs elliptiques non linéaires avec coefficients très fortement non linéaires, C. R. acad. sci. Paris Sér. A, 273, 1063-1066, (1971) · Zbl 0243.35036
[18] Uhlenbeck, K, Regularity for a class of non-linear elliptic systems, Acta math., 138, 219-240, (1977) · Zbl 0372.35030
[19] Zhikov, V.V, Averaging of functional of the calculus of variations and elasticity theory, Math. USSR-izv., 29, 33-66, (1987) · Zbl 0599.49031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.